| Model Number |
DFR00V |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Halo (2227)
| Date of Event |
03/31/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was initially reported that the intraocular lens (iol) was explanted due to "mechanical complications." through follow-up, it was learned that the "mechanical failure" was determined by the patient's inability to adapt to the constant halos with daytime and nighttime vision especially when driving.The incision was enlarged.No vitrectomy or sutures were required.There was no patient injury.Another johnson & johnson iol was implanted as replacement (different model, aab00, different diopter, +19.50).The patient has stable post-operative findings and vision is improving.No further information was provided.
Additional Manufacturer Narrative
Weight and ethnicity: unknown; requested but not provided.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jul 29, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens was received wrapped in gauze.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could contribute to halos could be identified.Based on the returned condition of the lens, no further product evaluation could be performed.The complaint issue-halo vision was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.